MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA 20GA 1.25IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA 20GA 1.25IN; INTRAVASCULAR CATHETER
Catalog Number 383537
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva 20ga 1.25in leaked.During insertion of the bd nexiva iv catheter post removal of stylet, there was leakage of the blood from the catheter hub site (point from the stylet is taken out).As post removal of the stylet, it should be automatic sealed through its closed value, but due to some malfunction the blood leaked from that side.Issue: blood leakage observed from the catheter hub upon removal of the stylet expected outcome: the catheter hub should auto-seal post stylet removal actual outcome: blood leakage occurred potential blood exposure to the patient required cannula re-siting current status: the er team at xxxxx is utilizing nexiva, and this issue has raised concerns regarding patient safety and procedural efficiency.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of leakage was not confirmed upon inspection of the photos.Bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.We would be very interested in examining product that does not meet your expectations and our quality standards.Examination of the actual product involved may provide clarification as to the cause of the reported failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
BD NEXIVA 20GA 1.25IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22304547
Report Number2243072-2025-00777
Device Sequence Number17246651
Product Code FOZ
UDI-Device Identifier00382903835379
UDI-Public(01)00382903835379(11)241002(17)270930(10)4270642
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383537
Device Lot Number4270642
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/22/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown